MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic prostatectomy event description: this morning ((b)(6) 2020) the chief of the or told me that on (b)(6) 2020 during a robotic prostatectomy the nurse saw a piece of transparent plastic in the patient's abdomen.Once the piece was extracted it turned out to be one of our trocar seals.Specifically ctb73 lot.1370099.As he has most likely told me there has been an incorrect use of the trocar: it seems the result of an excessive pressure applied by a needle holder on which a needle was mounted.She told me that maybe the needle hooked onto the valve and a strong push on the needle holder caused it to detach.The head nurse made an official report to the [italy] health department for non-compliance of our trocar.The management expects our explanation of what may have happened.Unfortunately the trocar in question has not been kept aside and therefore i cannot send it.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Event or Problem Description
Procedure performed: robotic prostatectomy.Event description: this morning ((b)(6) 2020) the chief of the operating room told me that on (b)(6) 2020 during a robotic prostatectomy the nurse saw a piece of transparent plastic in the patient's abdomen.Once the piece was extracted it turned out to be one of our trocar seals.Specifically ctb73 lot.1370099.As he has most likely told me there has been an incorrect use of the trocar: it seems the result of an excessive pressure applied by a needle holder on which a needle was mounted.She told me that maybe the needle hooked onto the valve and a strong push on the needle holder caused it to detach.The head nurse made an official report to the [italy] health department for non-compliance of our trocar.The management expects our explanation of what may have happened.Unfortunately the trocar in question has not been kept aside and therefore i cannot send it.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided by the complainant, which confirmed the complainant's experience of seal component separation.Engineering observed that a part of the shield, a clear plastic component of the seal, was torn.Based on the description of the event and the photo provided, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments (needle or needle holder) through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9700608
Report Number2027111-2020-00355
Device Sequence Number2283964
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)221110(30)01(10)1370099
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberCTB73
Device Catalogue Number101472289
Device Lot Number1370099
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/24/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT, NEEDLE HOLDER, NEEDLE; ROBOT, NEEDLE HOLDER, NEEDLE